Alert archive / Minnesota / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 11, NWS Sioux Falls, SD

April 7, 2001Murray County, Minnesota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Apr 7, 2001, 4:23 AM CDT for Murray County, Minnesota. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 7, 2001, 4:23 AM CDT (09:23 UTC)
Expired
Apr 7, 2001, 5:00 AM CDT
In force
37 min
Issued by
NWS Sioux Falls, SD
Area
Whole counties

County Murray County, MN

The radar

The Sioux Falls radar (KFSD), 91 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 4:30 AM CDTThunderstorm Wind 52 ESlayton, MN

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 1:45 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2001-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2001-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
412 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 070923
SVRFSD
MNC101-071000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
423 AM CDT SAT APR 7 2001

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MURRAY COUNTY IN SOUTHWEST MINNESOTA

* UNTIL 500 AM CDT

* AT 423 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER FULDA...OR ABOUT 10 MILES SOUTHEAST OF
  SLAYTON...MOVING NORTH AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOVRAY...CURRIE AROUND 435 AM CDT

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. GO INSIDE A 
STURDY BUILDING AND STAY AWAY FROM WINDOWS.



What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 4:00 AM CDT, 23 minutes earlier.

Area forecast discussion, Apr 7, 4:00 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
400 AM CDT SAT APR 7 2001

SEVERE WX GOING ON. NO DISCUSSION.

.FSD...HIGH WIND WARN TODAY SW MN INTO NW IA
       WIND ADVY TODAY REST OF CWA

In the hours before

Local storm report, Apr 6, 11:12 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1112 PM CDT FRI APR 06 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0921 PM    2 SE CARTHAGE             SD   .88 INCH HAIL
04/06/01   MINER                          REPORTED BY PUBLIC.

0930 PM    10 SW DE SMET             SD   .75 INCH HAIL
04/06/01   KINGSBURY                      REPORTED BY PUBLIC.
Local storm report, Apr 6, 11:23 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1123 PM CDT FRI APR 06 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0530 PM    DIXON                     NE   1.75 INCH HAIL
04/06/01   DIXON                          REPORTED BY FIRE AND
                                          RESCUE.

0532 PM    1 N DIXON                 NE   1.75 INCH HAIL
04/06/01   DIXON                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0540 PM    DIXON                     NE   LIGHTNING
04/06/01   DIXON                          LIGHTNING CAUSED HOUSE
                                          FIRE. REPORTED BY FIRE
                                          AND RESCUE.

0545 PM    5 NE DIXON                NE   1.5 INCH HAIL
04/06/01   DIXON                          REPORTED BY STORM
                                          SPOTTER.

0550 PM    MARTINSBURG               NE   .75 INCH HAIL
04/06/01   DIXON                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0550 PM    3 W PONCA                 NE   1.75 INCH HAIL
04/06/01   DIXON                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0552 PM    3 S ELK PT                SD   .75 INCH HAIL
04/06/01   UNION                          REPORTED BY PUBLIC.

0630 PM    4 E SIOUX RAPIDS          IA   HEAVY RAIN
04/06/01   BUENA VISTA                    .80 INCHES RAINFALL IN
                                          20 MINUTES. PONDING
                                          WATER IN SOME FIELDS.
                                          REPORTED BY COOPERATIVE
                                          OBSERVER.

0921 PM    2 SE CARTHAGE             SD   .88 INCH HAIL
04/06/01   MINER                          REPORTED BY PUBLIC.

0930 PM    10 SW DE SMET             SD   .75 INCH HAIL
04/06/01   KINGSBURY                      REPORTED BY PUBLIC.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 2:22 AM CDTSevere Thunderstorm WarningFSDNobles, Rock38 min
Apr 7, 3:05 AM CDTSevere Thunderstorm WarningFSDNobles, Rock25 min
Apr 7, 3:29 AM CDTSevere Thunderstorm WarningFSDNobles31 min
Apr 7, 3:51 AM CDTTornado WarningFSDMurray, Nobles24 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.